I have been taking Osteoporosis medicines for several years, and have never had any side effects. I started with Evista, and quickly was changed to Fosamax, probably due to menopause? I took Fosamax for several years, and didn't see much change in my numbers. I have misplaced my scores, but the levels were: severe osteopenia in the wrist and spine area and Osteoporsis in the hip) . Apparently I was absorbing fosamax even less efficiently expected. My doctor recommended Reclast 2 years ago. I read everything I could about it, and was very, very nervous about taking it. The side effect were frightening, especially the necrosis of the jaw, as my teeth aren't great. Happily I had absolutely no side effects at all from the Reclast and have had two infusions. My doctor recommended taking extra calcium a few days prior and after the treatment, maybe that's the trick. At my last visit, he mentioned that in his opinion Prolia offers all the benefits of Reclast, minus the necrosis of the jaw issue. Reading the material on it isn't very reassuring. I could use some advice: Continue with the Reclast, after all I know I don't have any side effects see what next year's bone scan says, and then maybe switch to Prolia (the necrosis does worry me) or switch to Prolia, and hope it's side effects don't effect me, but have less worry about the jaw issue. I'm 51, 5'2", 105 lbs, exercise daily, postmenopausal for at least 5 years, in good health, and (knock on wood) no tooth extractions pending. Thank youView Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.